MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer's device and was unable to duplicate the reported issue.After completing other unrelated repairs, proper device operation was observed through functional and performance testing.The device was returned to the customer for use.The cause of the reported issue could not be determined.
 
Event or Problem Description
The customer contacted physio-control to report that their device powered off unexpectedly while they were performing a test defibrillation shock.There was no patient use associated with the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Physio downloaded the device's electronic records from the event for review and was able to verify the device powered off during the event.Physio also observed that the locked up while they were attempting to deliver a test shock.Physio-control has determined that the likely cause of the device lock up was due to a field programmable gate array component (¿fpga¿) on the system pcb assembly.Timing issues in the fpga firmware may intermittently prevent a required system reboot following a defibrillator shock which results in the lockup issue.During the evaluation, the device lockup condition occurred once in every 800 to 1200 defibrillator discharge cycles.New fpga firmware has been created to resolve the timing issues that were identified.Validation testing of the new fpga firmware has confirmed that the updated firmware is effective in correcting intermittent device lockup issue following a defibrillator shock has been corrected.

Brand Name
LIFEPAK® 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8335840
Report Number0003015876-2019-00251
Device Sequence Number2100050
Product Code MKJ
UDI-Device Identifier00883873911785
UDI-Public00883873911785
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3015876-12/28/2018-001-C
Patient Sequence Number1